Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 504, NWS Blacksburg, VA

August 21, 2011Bedford County, Campbell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 21, 2011, 1:47 PM EDT for Bedford County, Campbell County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 1:47 PM EDT (17:47 UTC)
Expired
Aug 21, 2011, 2:30 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bedford County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS51 KRNK 211747
SVRRNK
VAC019-031-515-211845-
/O.NEW.KRNK.SV.W.0504.110821T1747Z-110821T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA
  WESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 245 PM EDT.

* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR D-DAY MEMORIAL...OR NEAR BEDFORD CITY...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  THAXTON...
  D-DAY MEMORIAL...
  GOODE...
  FOREST...
  AND EVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3711 7913 3722 7970 3739 7969 3742 7928
TIME...MOT...LOC 1747Z 273DEG 31KT 3728 7957

$$

AMS
2 follow-up statements
646 
WWUS51 KRNK 211803
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT SUN AUG 21 2011

VAC019-031-515-211845-
/O.CON.KRNK.SV.W.0504.000000T0000Z-110821T1845Z/
CITY OF BEDFORD VA-CAMPBELL VA-BEDFORD VA-
203 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR THE CITY OF BEDFORD... WESTERN CAMPBELL AND CENTRAL BEDFORD
COUNTIES...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
BEDFORD CITY...OR 6 MILES NORTH OF HUDDLESTON...MOVING EAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
  BEDFORD CITY...
  GOODE...
  AND EVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3720 7958 3733 7958 3742 7928 3711 7913
TIME...MOT...LOC 1803Z 272DEG 30KT 3725 7944

$$
230 
WWUS51 KRNK 211830
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT SUN AUG 21 2011

VAC019-031-515-211840-
/O.CAN.KRNK.SV.W.0504.000000T0000Z-110821T1845Z/
CITY OF BEDFORD VA-CAMPBELL VA-BEDFORD VA-
230 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BEDFORD... WESTERN
CAMPBELL AND CENTRAL BEDFORD COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3720 7958 3733 7958 3742 7928 3711 7913
TIME...MOT...LOC 1830Z 272DEG 30KT 3724 7916

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:21 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 21, 10:21 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 AM EDT SUN AUG 21 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL TRACK OVER THE REGION THIS AFTERNOON AND
EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT MONDAY NIGHT
AND TUESDAY...AND BRING A RETURN OF DRIER AND COOLER WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...

AS OF 1000 AM EDT SUNDAY...

MADE A COUPLE OF ADJUSTMENT TO THE EARLY MORNING FORECAST PACKAGE
BASED ON CURRENT TRENDS. FIRST...RAISED HIGH TEMPERATURES A DEGREE
OR TWO ACROSS THE EASTERN HALF OF OUR REGION TO ACCOUNT FOR THE
MOSTLY CLEAR SKIES ACROSS THE AREA AS INDICATED BY VISIBLE
SATELLITE. A FEW OF THE FORECAST MODELS ARE ALSO TRENDING FOR
THUNDERSTORM ACTIVITY TO DEVELOP MORE TOWARDS LATE EVENING.
CONSIDERING THE HEATING WHICH IS TAKING PLACE...HAVE A HARD TIME
BELIEVING THAT WE WILL HAVE TO WAIT THAT LONG. THAT STATED...HAVE
LOWERED RAIN CHANCES ACROSS THE PIEDMONT REGION THROUGH EARLY
AFTERNOON TO SLIGHT CHANCE WORDING FOR THE ZONES FORECAST.

AS OF 400 AM EDT SUNDAY...

THROUGH THIS MORNING...WEAK SURFACE HIGH PRESSURE WILL BREAK DOWN
WHILE A LEE TROUGH DEVELOPS ACROSS THE PIEDMONT. THERE IS A WEAK
SHORT WAVE TRACKING OVER THE SOUTHERN APPALACHIANS AND A WEAK LOW
LEVEL JET OVER CENTRAL VA WHICH COULD TRIGGER AN ISOLATED MORNING
SHOWER ALONG THE VA/NC BORDER AND INTO THE PIEDMONT. GOING INTO THE
AFTERNOON...THE LEE TROUGH DEEPENS WHILE A PREFRONTAL SHORT WAVE
RIDES OVER THE CAROLINAS. THESE TWO FEATURES WILL GENERATE SCATTERED
CONVECTION ACROSS THE AREA DURING THE AFTERNOON. LATER IN THE
AFTERNOON AND POSSIBLY THROUGH MUCH OF TONIGHT...A COLD FRONT WILL
SWEEP ACROSS THE REGION KEEPING THE THREAT OF SHOWERS IN THE AREA.

ONCE THE EARLY DAY SHORT WAVES TRACK EAST OF THE AREA...WINDS ALOFT
BECOME WESTERLY. WITH A WESTERLY WIND...CONFIDENCE NOT HIGH ON AREAL
COVERAGE OF CONVECTION. THEREFORE WILL KEEP POPS IN THE 40-50
PERCENT RANGE. MOISTURE...INSTABILITIES...AND DYNAMIC ARE GOOD
ENOUGH TO BRING SCATTERED STRONG STORMS TO THE AREA THIS AFTERNOON.
SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN WILL ACCOMPANY
THESE STORMS. CAN NOT RULE OUT A FEW ISOLATED SEVERE STORMS DURING
THE AFTERNOON AND EVENING...ESPECIALLY IN THE PIEDMONT. THE
BETTER CONCENTRATION OF SEVERE STORMS SHOULD REMAIN NORTH OF THE AREA.

TIMING OF SHOWERS WILL HAVE A BIG INFLUENCE ON TEMPERATURES THIS
AFTERNOON. THINKING AREAL COVERAGE OF CONVECTION WILL NOT BE WIDE
SPREAD AND POSSIBLY LATE IN THE AFTERNOON...WILL RUN TEMPERATURES A
LITTLE WARMER THAN THE NAM AND CLOSE TO THE GFS. GENERALLY LOOKING
AT LOW TO MID 80S ACROSS THE MOUNTAINS AND UPPER 80S TO LOW 90S IN
THE EAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 400 AM EDT SUNDAY...

FRONTAL BOUNDARY AND ASSOC PRECIP HAVING LIKELY PUSHED THROUGH
FASTER LATE SUNDAY...SO SHOULD ALL BE TO THE SOUTHEAST BY MONDAY
MORNING. LINGERING LOW LEVEL MSTR AND WEAK NW FLOW...ALONG WITH
ANOTHER WEAK UPPER WAVE ON BACK SIDE OF ERN U.S. TROUGH...COULD HELP
SQUEEZE OUT AN ISOLD SHWR ON THE WRN SLOPES DURING THE MORNING...AND
POSSIBLE ENOUGH HEATING WITH DECENT LOW LEVEL LAPSE RATES TO DEVELOP
SOME FAIRLY SHALLOW CONVECTION OVER THE SOUTHERN APPALACHIANS DURING
THE AFTERNOON...SO AM KEEPING A SLIGHT CHC POP IN THOSE REGIONS JUST
IN CASE. MID LEVEL SUBSIDENCE LIKELY TOO STRONG TO OVERCOME
THIS...BUT ALL GUIDANCE SHOWING SOME VERY LIGHT QPF IN THESE REGIONS
SO FEEL A NEED TO MAINTAIN THESE VERY LOW CHANCES. MOST AREAS WILL
CERTAINLY BE DRY MONDAY. DRIER DEW PTS BEGIN TO FILTER IN LATER IN
DAY...AND WITH PLENTY OF SUN...ESPECIALLY BY AFTERNOON...MAX TEMPS
COULD BE VERY CLOSE TO SUNDAYS PRE FRONTAL TEMPS...ESPECIALLY IN
PIEDMONT...DESPITE COOLER LOW LEVEL THICKNESSES. STUCK PRETTY CLOSE
TO GUIDANCE FOR NOW BUT MAY NEED TO CONSIDER RAISING HIGHS AT SOME
POINT...ESPECIALLY IN PIEDMONT.

SFC HIGH PRESSURE MOVES OVERHEAD MONDAY NIGHT INTO TUES MORNING...AND
WITH DRIER AIR CONTINUING TO FILTER IN...SHOULD MAKE FOR ANOTHER
RATHER COOL NIGHT. LOWERED MINS AND DEW PTS PER LATEST GUIDANCES.
ENDED UP GOING WITH MILDER MET FOR LOWS...SINCE MAV NUMBERS LOOK
EXCEPTIONALLY CHILLY. NEED TO KEEP AN EYE ON THESE TRENDS. COOL
AIRMASS IN PLACE TUES WITH NW FLOW...BUT PLENTY OF SUN AND DRIER AIR
TO COUNTER BALANCE THIS TO SOME DEGREE...AND ONLY GOING SLIGHTLY
BELOW MONDAYS HIGHS. MAY NEED TO ALSO CONSIDER BUMPING THESE UP AS
WELL.

BY WED...BROAD SFC RDG MOVES OFF THE MID ATLANTIC AND WEAK EASTERLY
TO SE FLOW RETURNS...WITH NEXT COLD FRONT APPROACHING THROUGH OHIO
VALLEY. WITH DRIER AIR IN PLACE INITIALLY AND ONLY WEAK RETURN FLOW
EXPECTED...NOT SEEING MUCH CHANCES FOR ANY DIURNAL OROGRAPHIC
CONVECTION YET...BUT WITH FASTER GFS TIMING OF A WEAK UPPER
WAVE...CANT COMPLETELY RULE OUT SOMETHING IN THE MTNS LATE IN THE
DAY...SO MAINTAINING A SLIGHT CHC POP IN MTNS AND FOOTHILLS. SLOW
WARMING TREND PERHAPS IN THE MOUNTAINS WITH THE WEAK SE DOWNSLOPE
AND INCREASING LOW LEVEL THICKNESSES FROM THE SOUTHWEST WELL AHEAD
OF FRONT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 400 AM EDT SUNDAY...

500 MB RIDGE OVER THE WESTERN ATLANTIC BUILDS WHILE A TROF AMPLIFIES
OVER THE EASTERN UNITED STATES ON THURSDAY AND FRIDAY. THURSDAY AND
FRIDAY A COLD FRONT WILL CROSS THROUGH THE REGION BUT HOW FAR EAST
AND SOUTH THE BOUNDARY GETS INTO THE UPPER RIDGE ON FRIDAY AND
SATURDAY IS QUESTIONABLE AT THIS TIME. THE OTHER BIG UNCERTAINTY
REGARDS THE EVENTUAL TRACK OF TROPICAL SYSTEM IRENE...WHICH MANY
MODELS HAVE BEEN CONSISTENTLY TRACKING UP ACROSS SOME PART OF
FLORIDA PENINSULA AND INTO SOUTHERN APPALACHIANS BY THE WEEKEND.
SOME SOLUTIONS THOUGH KEEP IN FARTHER SOUTH INTO THE GULF OF MEXICO
LONGER. AT THIS POINT HAVE NOT BEGUN TO INCREASE PRECIP CHANCES FOR
SATURDAY GIVEN SO MUCH UNCERTAINTY...BUT IF MODELS CONTINUE THEIR
OVERALL CONSISTENCY...THERE CERTAINLY WILL BE A THREAT FOR HEAVY
RAIN SOMEWHERE IN THE SOUTHERN APPALACHIAN REGION...POSSIBLE AIDED
BY INTERACTION WITH THE OLD FRONTAL BOUNDARY.  THIS SITUATION WILL
NEED TO BE MONITORED VERY CLOSELY THROUGHOUT THE WEEK.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
AS OF 630 AM EDT SUNDAY...WIDESPREAD MVFR FOG WILL LIFT AND BE VFR
BY 14Z/10A SUN. SHOWERS MOVING WEST TO EAST ACROSS KENTUCKY MAY
MAKE IT TO BLF AROUND 15Z/11A SUN. SOME MODELS PUSH THESE SHOWERS
NORTHEAST INTO THE OHIO VALLEY LATE THIS MORNING AND INTO THE
AFTERNOON. CORFIDI VECTOR SUGGEST THESE SHOWERS WILL TURN TO THE
SOUTHEAST AND INTO NORTH CAROLINA. BASED ON LINEAR EXTRACTION AND
MOVEMENT THE PAST 3 HOURS...WILL ADD SHRA TO BLF BEGINNING AROUND
15Z/11A. AREAL COVERAGE OF CONVECTION WILL INCREASE THROUGH THE
AFTERNOON WITH A LEE TROUGH IN THE EAST AND A COLD FRONT
APPROACHING FROM THE WEST. THERE SHOULD BE A BREAK IN THE SHOWERS
THIS EVENING...THEN ANOTHER BAND WILL SLIDE ACROSS THE MOUNTAINS
AS THE COLD FRONT WORKS EAST. A WEST WIND INCREASES
OVERNIGHT...BUT CAN NOT RULE OUT SHOWERS EAST OF THE BLUE RIDGE
INTO THE EARLY MORNING HOURS. IF SHOWERS EXIT THE AREA EARLY AND
SKIES CLEAR...PATCHY DENSE VALLEY IS POSSIBLE INTO MONDAY MORNING.

HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND STAYS INTO WEDNESDAY.
CHANCES FOR RAIN INCREASES ON THURSDAY AS WE GET BACK INTO A SUMMER
HIT AND MISS SHOWERS. RAIN CHANCES COULD POSSIBLY INCREASE OVER THE
WEEK WITH TS IRENE COMING INLAND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...NF/RCS
SHORT TERM...SK
LONG TERM...SK
AVIATION...RCS
Hazardous weather outlook, Aug 21, 12:26 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1226 PM EDT SUN AUG 21 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-221100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1226 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT HAIL IN
A FEW STORMS MAY ALSO APPROACH SEVERE LIMITS. LOCALLY HEAVY RAINFALL
IS ALSO EXPECTED WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

In the hours before

Local storm report, Aug 21, 1:06 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      4 N NORTH WILKESBORO    36.23N 81.15W
08/20/2011                   WILKES             NC   911 CALL CENTER

            MULBERRY CREEK ROAD WAS WASHED OUT BY MULBERRY CREEK.

&&

CHENARD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:08 PM EDTSpecial Weather StatementRNKAmherst, Appomattox37 min
Aug 21, 2:11 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania64 min
Aug 21, 2:30 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania60 min
Aug 21, 2:48 PM EDTSpecial Weather StatementRNKAppomattox, Campbell57 min
Aug 21, 2:58 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham50 min
Aug 21, 3:40 PM EDTSpecial Weather StatementRNKCharlotte, Halifax, City of Danville65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.